Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 79, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 2, 2025, 1:32 PM CDT. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2025, 1:32 PM CDT (18:32 UTC)
- Expired
- Sep 2, 2025, 4:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 49 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
731
WGCA52 TJSJ 021832
FFWSJU
PRC039-091-101-145-022100-
/O.NEW.TJSJ.FF.W.0079.250902T1832Z-250902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
232 PM AST Tue Sep 2 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...Ciales...Manati...Morovis and Vega
Baja...
* Until 500 PM AST.
* At 232 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly, including overflowing of local streams and
rivers.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1847 6646 1849 6640 1847 6636 1848 6635
1834 6638 1829 6638 1826 6641 1826 6650
1823 6651 1823 6652 1817 6651 1816 6654
1820 6653 1823 6655 1828 6656 1832 6658
1832 6660 1835 6653 1848 6653
FLASH FLOOD...RADAR INDICATED
$$
ICP1 follow-up statement
942
WGCA72 TJSJ 022055
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
455 PM AST Tue Sep 2 2025
PRC039-091-101-145-022105-
/O.EXP.TJSJ.FF.W.0079.000000T0000Z-250902T2100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Ciales PR-Manati PR-Morovis PR-Vega Baja PR-
455 PM AST Tue Sep 2 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 5 PM AST THIS AFTERNOON FOR
CIALES, MANATI, MOROVIS AND VEGA BAJA COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1847 6646 1849 6640 1847 6636 1848 6635
1834 6638 1829 6638 1826 6641 1826 6650
1823 6651 1823 6652 1817 6651 1816 6654
1820 6653 1823 6655 1828 6656 1832 6658
1832 6660 1835 6653 1848 6653
$$
YZRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 1:13 PM CDT, 19 minutes earlier. Its key messages:
- * Strong afternoon convection will result in heavy rainfall, frequent lightning, and gusty winds across the islands through this evening. * The heat spell will continue through the workweek, with heat index values above 102 degrees Fahrenheit, which could exacerbate heat-related illnesses and symptoms for Puerto Rico and the US Virgin Islands' residents and visitors. * Beachgoers in the US Virgin Islands and Puerto Rico will observe a low risk of rip currents through at least Saturday. * A tropical wave and an upper-level trough will promote an unstable and wetter pattern around Friday or Saturday. * The National Hurricane Center is monitoring a tropical wave near Africa, south of the Cabo Verde Islands, which has a low chance (30 percent) of developing into a tropical cyclone within the next 48 hours and a high chance (70 percent) within the next 7 days.
Area forecast discussion, Sep 2, 1:13 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
213 PM AST Tue Sep 2 2025
.KEY MESSAGES...
* Strong afternoon convection will result in heavy rainfall,
frequent lightning, and gusty winds across the islands through
this evening.
* The heat spell will continue through the workweek, with heat
index values above 102 degrees Fahrenheit, which could
exacerbate heat-related illnesses and symptoms for Puerto Rico
and the US Virgin Islands' residents and visitors.
* Beachgoers in the US Virgin Islands and Puerto Rico will
observe a low risk of rip currents through at least Saturday.
* A tropical wave and an upper-level trough will promote an
unstable and wetter pattern around Friday or Saturday.
* The National Hurricane Center is monitoring a tropical wave near
Africa, south of the Cabo Verde Islands, which has a low chance
(30 percent) of developing into a tropical cyclone within the
next 48 hours and a high chance (70 percent) within the next 7
days.
&&
.SHORT TERM...Tonight through Thursday
A trade wind perturbation brought showers across St. Thomas and
St. John this morning, followed by a few downwind from St. Croix
and Vieques, into eastern PR in the afternoon. However, the heat
spell continues with another warm to locally hot day, as the US
Virgin Islands and Puerto Rico weather network detected heat index
values mainly between 105 and 111 degrees Fahrenheit, but locally
higher, from mid-morning into the afternoon. Skies were clear
across the western two-thirds of PR, and mostly clear to partly
cloudy across the US Virgin Islands and the eastern third of
Puerto Rico early in the morning. Cloudiness gradually shifted
from partly cloudy to mostly cloudy over mainland Puerto Rico.
This change occurred as the moisture from the perturbation
interacted with the local topography, sea breezes, and significant
afternoon heating. As a result, additional convection developed
along the Cordillera and in areas to the west and north. Winds
were mainly from the east-southeast at 10 to 15 mph, with higher
gusts and fluctuations due to sea breezes.
Strong afternoon thunderstorms are likely in western Puerto Rico
due to a nearby mid-to-upper-level trough, which is expected to
lead to heavy downpours, localized flooding, frequent lightning,
and gusty winds this evening. In the US Virgin Islands, occasional
showers will continue to move inland, but we mainly expect a mix
of clouds and mostly clear skies, with above normal temperatures.
A similar weather pattern is expected to continue through
Wednesday, with morning showers in the US Virgin Islands and
eastern Puerto Rico. Afternoon thunderstorms are expected in the
interior, northwestern Puerto Rico, and areas near El Yunque and
the Cordillera. Still, the main weather hazards include urban and
minor stream flooding, strong winds, and lightning. Additionally,
light southeasterly winds will contribute to hot temperatures in
lower elevations, leading to significant heating conditions before
the afternoon showers. On Thursday, winds are expected to shift
more from the east, reaching around 15 kt. Expect fair weather in
the morning, with afternoon showers and thunderstorms in the
Cordillera, western PR, and downwind from the US Virgin Islands.
.LONG TERM...Friday through Tuesday...
PREV DISCUSSION... /issued 339 AM AST Tue Sep 2 2025/
The long-term forecast remains on track. According to the latest
global model guidance for Friday, the islands will be mostly
dominated by a broad surface high pressure over the central
Atlantic. Under this pattern, sufficient cloudiness and moisture
will support a typical weather regime, with variable conditions in
the morning followed by afternoon convection. An increase in
showers and thunderstorms is forecast from late Friday into the
weekend, as an upper-level trough near 250 mb enhances instability
across the region. This feature, combined with abundant tropical
moisture from a tropical wave, will favor stronger convection with
frequent lightning, gusty winds, and periods of heavy rainfall.
Based on the Gálvez-Davison Index (GDI), there is a high chance of
widespread showers and thunderstorm activity each afternoon
through the weekend. This activity is expected to range from
moderate to intense, leading to urban and low-lying flooding.
Additionally, the threat of lightning will increase, particularly
across the western interior and the San Juan metro area. From
Monday to Tuesday, moisture will diminish and an upper-level ridge
will erode the instability over the region. As a result, a more
typical weather pattern is expected, with afternoon convection
across the islands.
The presence of moisture and 0–3 km winds will enhance the heat
threat across all coastal and urban areas during the long-term
period. These warmer conditions could exacerbate heat-related
illness symptoms associated with heat exhaustion. Residents and
visitors are urged to follow the recommendations issued by the
health department.
&&
.AVIATION...
(18z TAFs)
Mainly VFR conds across all TAF sites. Aftn TSRA will continue
through at least 02/22z, promoting VCTS over JSJ, JPS, and JBQ.
MVFR/IFR conds are likely for JBQ btwn 01/18-01/21z due possible
TSRA that will reduce CIGs/VIS. SE winds will continue btwn 11 - 14
kt through 01/22z, with gusts up to 20 - 22 kt over JSJ and JPS,
becoming light and VRB btwn to 4 - 7 kt. Winds should increase to 12
- 14 kt around 02/12 - 02/13z.
&&
.MARINE...
A surface high-pressure across the central Atlantic will continue
to produce moderate to locally fresh east to southeasterly winds
across the local waters. Strong thunderstorms will develop along
the regional waters through this evening. This will result in
moderate chop and localized choppy seas. Mariners can expect seas
of up to 4 feet, while they will be even lower near the coast and
localized higher around the afternoon. A tropical wave will likely
increase the frequency of showers as early as Friday night and
into the weekend, potentially leading to localized hazardous
marine conditions.
&&
.BEACH FORECAST...
The risk of rip currents will remain low in Puerto Rico and the
US Virgin Islands through at least Friday. We forecast a moderate
risk of rip currents for the exposed beaches of St. Croix for
Friday and Saturday. Be aware that thunderstorms may impact the
western and northern regions of Puerto Rico through this evening.
Although the overall risk of rip currents is expected to remain
low during the forecast period, isolated but stronger rip currents
may occur in specific areas, especially near piers, jetties, and
channels.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Heat Advisory until 5 PM AST this afternoon for PRZ001>005-007-
008-010>013.
VI...Heat Advisory until 5 PM AST this afternoon for VIZ001-002.
AM...None.
&&
MORNING CREW...MNG/CAM
EVENING CREW...YZR/ICPHazardous weather outlook, Sep 2, 3:46 AM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 446 AM AST Tue Sep 2 2025 AMZ711>745-PRZ001>013-030900- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 446 AM AST Tue Sep 2 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Lightning...Isolated thunderstorms, particularly across the interior and northwestern sections of Puerto Rico. Stay alert and be prepared to take shelter if storms develop. .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across northwestern Puerto Rico. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. These conditions are most likely across all low, urban and coastal areas of Puerto Rico. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The excessive heat threat will continue through the workweek across most coastal and urban areas of the lower elevations of the islands. Thunderstorms are expected each afternoon over portions of the interior and western Puerto Rico, which may lead to urban and small stream flooding, lightning strikes, and strong gusty winds. A tropical wave is expected to move across the local area during the weekend, increasing shower and thunderstorm activity in general. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. AMZ716-726-VIZ001-002-030900- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 446 AM AST Tue Sep 2 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Excessive Heat...This level of heat affects most individuals sensitive to heat, especially those without effective cooling and/or adequate hydration. Those extremely sensitive to heat face the highest risk. Some health systems and heat-sensitive industries could be affected. These conditions are most likely across the urban and coastal areas of Saint Thomas, Saint John, and Saint Croix. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The excessive heat threat will continue through the workweek across most coastal and urban areas of the lower elevations of the islands. A tropical wave is expected to move across the local area during the weekend, increasing shower and thunderstorm activity in general. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Sep 2, 12:36 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service San Juan PR
136 PM AST Tue Sep 2 2025
PRZ005-006-008>010-021900-
Northwest PR-North Central PR-Mayaguez and Vicinity PR-
Central Interior PR-Western Interior PR-
136 PM AST Tue Sep 2 2025
...STRONG THUNDERSTORMS WILL IMPACT INTERIOR TO NORTH AND NORTHWEST
PR MUNICIPALITIES THROUGH 300 PM AST...
At 135 PM AST, Doppler radar was tracking a cluster of strong
thunderstorms capable of producing a landspout near Florida. These
storms were nearly stationary.
HAZARD...Wind gusts up to 40 mph, and pea size hail. Funnel clouds
possible.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 1848 6692 1849 6679 1847 6674 1850 6664
1849 6655 1847 6645 1818 6636 1822 6717
1828 6719 1830 6724 1836 6727 1842 6716
1849 6717 1851 6714 1852 6704
TIME...MOT...LOC 1735Z 237DEG 3KT 1832 6660
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
YZR/ICPThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 2:29 AM CDT | Heat Advisory | JSJ | 14 hr | |
| Sep 2, 12:36 PM CDT | Special Weather Statement | JSJ | 84 min | |
| Sep 2, 1:11 PM CDT | Areal Flood Advisory | JSJ | 21 min | |
| Sep 2, 1:16 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 2, 1:25 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Sep 2, 1:25 PM CDT | Flash Flood Warning | JSJ | 95 min | |
| Sep 2, 1:47 PM CDT | Flash Flood Warning | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.